Alert archive / Iowa / Wind Chill Advisories in 2011

Wind Chill Advisory 3, NWS Quad Cities, IA

February 7, 201113 counties in Illinois; Clark County, Scotland County, Missouri; 21 counties in Iowa

NWS Quad Cities, IA issued this wind chill advisory at Feb 7, 2011, 3:31 PM CST for 13 counties in Illinois; Clark County, Scotland County, Missouri; 21 counties in Iowa. It took effect at Feb 8, 2011, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 3:31 PM CST (21:31 UTC)
In effect from
Feb 8, 2011, 12:00 AM CST
Expired
Feb 8, 2011, 12:00 PM CST
In force
12 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WWUS43 KDVN 072131
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CST MON FEB 7 2011

...ANOTHER SURGE OF VERY COLD AIR INTO THE AREA...

.HIGH PRESSURE WILL CONTINUE TO BUILD DOWN OUT OF CANADA AND
ACROSS THE REGION TONIGHT INTO TUESDAY. VERY COLD AIR AND BRISK
WINDS ASSOCIATED WITH THIS SYSTEM WILL PRODUCE DANGEROUS WIND
CHILLS OF 20 TO 30 BELOW ZERO LATE TONIGHT AND TUESDAY MORNING
ACROSS MUCH OF EAST CENTRAL AND NORTHEAST IOWA...AS WELL AS
EXTREME NORTHWEST ILLINOIS.

IAZ040>042-051>054-063>066-076-077-ILZ001-080745-
/O.NEW.KDVN.WC.Y.0003.110208T0600Z-110208T1800Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-KEOKUK-WASHINGTON-JO DAVIESS-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...SIGOURNEY...WASHINGTON...GALENA
331 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY. 

* VERY COLD AIR FLOWING INTO THE AREA COMBINED WITH NORTHWEST
  WINDS WILL PRODUCE BITING WIND CHILLS REACHING ADVISORY CRITERIA
  AFTER MIDNIGHT TONIGHT. THESE DANGEROUS WIND CHILLS WILL THEN
  LAST THROUGH MUCH OF TUESDAY MORNING BEFORE IMPROVING BY NOON.

* NORTHWEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES
  WELL BELOW ZERO TO PRODUCE BITTERLY COLD WIND CHILLS OF 20 TO 30
  BELOW ZERO LATER TONIGHT AND TUESDAY MORNING.

* THE COMBINATION OF THE EXTREME COLD AND BRISK WINDS WILL 
  RESULT IN FROSTBITE FROM EXPOSURE TO OUTSIDE ELEMENTS. 
  FROSTBITE WILL OCCUR IN 15 MINUTES TO UNPROTECTED SKIN UNDER 
  THESE CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS LATE TONIGHT AND TUESDAY MORNING...DRESS IN LAYERS
COVERING EXPOSED SKIN. 

&&

$$

12
4 follow-up statements
024 
WWUS43 KDVN 080145
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
745 PM CST MON FEB 7 2011

...ANOTHER SURGE OF VERY COLD AIR INTO THE AREA...

.HIGH PRESSURE WILL CONTINUE TO BUILD DOWN OUT OF CANADA AND
ACROSS THE REGION TONIGHT INTO TUESDAY. VERY COLD AIR AND BRISK
WINDS ASSOCIATED WITH THIS SYSTEM WILL PRODUCE DANGEROUS WIND
CHILLS OF 20 TO 30 BELOW ZERO LATE TONIGHT AND TUESDAY MORNING
ACROSS MUCH OF EAST CENTRAL AND NORTHEAST IOWA...AS WELL AS
NORTHWEST ILLINOIS.

IAZ067-068-ILZ002-007-009-015-081145-
/O.EXA.KDVN.WC.Y.0003.110208T0600Z-110208T1800Z/
MUSCATINE-SCOTT-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND
745 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY. 

* VERY COLD AIR FLOWING INTO THE AREA COMBINED WITH NORTHWEST 
  WINDS WILL PRODUCE BITING WIND CHILLS REACHING ADVISORY 
  CRITERIA AFTER MIDNIGHT TONIGHT. THESE DANGEROUS WIND CHILLS 
  WILL THEN LAST THROUGH MUCH OF TUESDAY MORNING BEFORE 
  IMPROVING BY NOON. 

* NORTHWEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES 
  WELL BELOW ZERO TO PRODUCE BITTERLY COLD WIND CHILLS OF 20 TO 
  30 BELOW ZERO LATER TONIGHT AND TUESDAY MORNING. 

* THE COMBINATION OF THE EXTREME COLD AND BRISK WINDS WILL 
  RESULT IN FROSTBITE FROM EXPOSURE TO OUTSIDE ELEMENTS. 
  FROSTBITE WILL OCCUR IN 15 MINUTES TO UNPROTECTED SKIN UNDER 
  THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS LATE TONIGHT AND TUESDAY MORNING...DRESS IN
LAYERS COVERING EXPOSED SKIN.

&&

$$

IAZ040>042-051>054-063>066-076-077-ILZ001-081145-
/O.CON.KDVN.WC.Y.0003.110208T0600Z-110208T1800Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-KEOKUK-WASHINGTON-JO DAVIESS-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...SIGOURNEY...WASHINGTON...GALENA
745 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY. 

* VERY COLD AIR FLOWING INTO THE AREA COMBINED WITH NORTHWEST 
  WINDS WILL PRODUCE BITING WIND CHILLS REACHING ADVISORY 
  CRITERIA AFTER MIDNIGHT TONIGHT. THESE DANGEROUS WIND CHILLS 
  WILL THEN LAST THROUGH MUCH OF TUESDAY MORNING BEFORE 
  IMPROVING BY NOON. 

* NORTHWEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES 
  WELL BELOW ZERO TO PRODUCE BITTERLY COLD WIND CHILLS OF 20 TO 
  30 BELOW ZERO LATER TONIGHT AND TUESDAY MORNING. 

* THE COMBINATION OF THE EXTREME COLD AND BRISK WINDS WILL 
  RESULT IN FROSTBITE FROM EXPOSURE TO OUTSIDE ELEMENTS. 
  FROSTBITE WILL OCCUR IN 15 MINUTES TO UNPROTECTED SKIN UNDER 
  THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS LATE TONIGHT AND TUESDAY MORNING...DRESS IN
LAYERS COVERING EXPOSED SKIN.

&&

$$


ERVIN
058 
WWUS43 KDVN 080947
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 AM CST TUE FEB 8 2011

...BITTERLY COLD THIS MORNING...

.A RIDGE OF CANADIAN HIGH PRESSURE WILL REMAIN OVER THE AREA THIS
MORNING. VERY COLD AIR AND BRISK WINDS ASSOCIATED WITH THIS
SYSTEM WILL PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO
THIS MORNING ACROSS MUCH OF EAST CENTRAL AND SOUTHEAST IOWA...AND
ADJACENT AREAS OF ILLINOIS AND MISSOURI.

IAZ078-087>089-098-099-ILZ016-024>026-034-035-MOZ009-010-081800-
/O.EXA.KDVN.WC.Y.0003.000000T0000Z-110208T1800Z/
LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENRY IL-
MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...KEWANEE...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
347 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* NORTHWEST WINDS OF 10 TO 15 MPH WILL COMBINE WITH TEMPERATURES
  AROUND ZERO TO PRODUCE BITTERLY COLD WIND CHILLS AROUND 20 BELOW
  ZERO THIS MORNING.

* THE COMBINATION OF THE EXTREME COLD AND BRISK WINDS WILL 
  RESULT IN FROSTBITE FROM EXPOSURE TO OUTSIDE ELEMENTS. 
  FROSTBITE WILL OCCUR IN 15 MINUTES TO UNPROTECTED SKIN UNDER 
  THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS LATE TONIGHT AND TUESDAY MORNING...DRESS IN
LAYERS COVERING EXPOSED SKIN.

&&

$$

IAZ040>042-051>054-063>068-076-077-ILZ001-002-007-009-015-081800-
/O.CON.KDVN.WC.Y.0003.000000T0000Z-110208T1800Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND
347 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* NORTHWEST WINDS OF 10 TO 15 MPH WILL COMBINE WITH TEMPERATURES
  WELL BELOW ZERO TO PRODUCE BITTERLY COLD WIND CHILLS OF 20 TO 30
  BELOW ZERO THIS MORNING.

* THE COMBINATION OF THE EXTREME COLD AND BRISK WINDS WILL 
  RESULT IN FROSTBITE FROM EXPOSURE TO OUTSIDE ELEMENTS. 
  FROSTBITE WILL OCCUR IN 15 MINUTES TO UNPROTECTED SKIN UNDER 
  THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS LATE TONIGHT AND TUESDAY MORNING...DRESS IN
LAYERS COVERING EXPOSED SKIN.

&&

$$
401 
WWUS43 KDVN 081318
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 AM CST TUE FEB 8 2011

...BITTERLY COLD THIS MORNING...

.A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE AREA THIS MORNING.
VERY COLD AIR ASSOCIATED WITH THIS SYSTEM AND BRISK WINDS WILL
PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO THIS MORNING
ACROSS MUCH OF EAST CENTRAL AND SOUTHEAST IOWA...AND ADJACENT
AREAS OF ILLINOIS AND MISSOURI.

ILZ017-018-081800-
/O.EXA.KDVN.WC.Y.0003.000000T0000Z-110208T1800Z/
BUREAU-PUTNAM-
INCLUDING THE CITIES OF...PRINCETON...HENNEPIN
718 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* NORTHWEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES
  OF ZERO TO FIVE BELOW ZERO TO PRODUCE BITTERLY COLD WIND CHILLS
  OF 20 TO 25 BELOW ZERO THIS MORNING.

* THE COMBINATION OF THE EXTREME COLD AND BRISK WINDS WILL 
  RESULT IN FROSTBITE FROM EXPOSURE TO OUTSIDE ELEMENTS. 
  FROSTBITE WILL OCCUR IN 15 MINUTES TO UNPROTECTED SKIN UNDER 
  THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS LATE TONIGHT AND TUESDAY MORNING...DRESS IN
LAYERS COVERING EXPOSED SKIN.

&&

$$

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015-016-024>026-034-035-MOZ009-010-081800-
/O.CON.KDVN.WC.Y.0003.000000T0000Z-110208T1800Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-MERCER-HENDERSON-WARREN-HANCOCK-
MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
718 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* NORTHWEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES
  WELL BELOW ZERO TO PRODUCE BITTERLY COLD WIND CHILLS OF 20 TO 30
  BELOW ZERO THIS MORNING.

* THE COMBINATION OF THE EXTREME COLD AND BRISK WINDS WILL 
  RESULT IN FROSTBITE FROM EXPOSURE TO OUTSIDE ELEMENTS. 
  FROSTBITE WILL OCCUR IN 15 MINUTES TO UNPROTECTED SKIN UNDER 
  THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS LATE TONIGHT AND TUESDAY MORNING...DRESS IN
LAYERS COVERING EXPOSED SKIN.

&&

$$
576 
WWUS43 KDVN 081802
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1202 PM CST TUE FEB 8 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-081915-
/O.EXP.KDVN.WC.Y.0003.000000T0000Z-110208T1800Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1202 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

WIND CHILL INDICES HAVE RISEN INTO THE TEENS TO SINGLE DIGITS
BELOW ZERO LATE THIS MORNING. AS A RESULT... THE WIND CHILL
ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON CST. DESPITE THE
IMPROVEMENT IN WIND CHILLS ABOVE CRITERIA... NORTHWEST WINDS
AROUND 10 MPH WILL CONTINUE TO MAKE FOR VERY COLD CONDITIONS 
WITH WIND CHILLS REMAINING IN THE SINGLE DIGITS AND TEENS BELOW
ZERO THROUGH THE AFTERNOON. A WIND CHILL ADVISORY WILL LIKELY
BE NEEDED FOR PORTIONS OF THE AREA AGAIN TONIGHT... AS WIND 
CHILLS FALL BACK INTO THE DANGEROUS RANGE OF 20 TO 30 BELOW ZERO.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 2:59 PM CST, 32 minutes earlier.

Area forecast discussion, Feb 7, 2:59 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 PM CST MON FEB 7 2011

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING RIDGE AXIS EXTENDING FROM WEST OF
THE LK WINNIPEG REGION...ALL THE WAY SOUTHWARD TO THE SOUTHEAST
PLAINS. CYCLONIC FLOW AND SOME PRESSURE FALLS WERE OCCURRING ACRS WI
AND NORTHEASTERN IL ATTM. ALOFT...WATER VAPOR IMAGERY AND THIS
MORNING/S 12Z UA ANALYSIS WAS INDICATING A WAVE OVER NORTHEAST MN TO
JAMES BAY...EMBEDDED IN ONGOING BROAD NORTHWESTERLIES. THIS UPPER
WAVE PALES IN COMPARISON TO MUCH MORE SUBSTANTIAL AND VIGOROUS WAVE
CURRENTLY PUNCHING ACRS THE PACIFIC NORTHWEST AND NORTHERN
INTERMOUNTAIN REGION. SFC COLD INFLUX FROM THE NORTHERN PLAINS AND
MN STILL TRYING TO CATCH UP TO WHAT THE SPEEDY MODEL SOLUTIONS
SUGGESTED THAT IT WOULD BE...BUT THE COLD SEEP STARTING TO MAKE SOME
HEADWAY ACRS NORTH CENTRAL IA ATTM.

&&

.SHORT TERM...TONIGHT AND TUESDAY...
CHALLENGING FIRST PERIOD OF THE FCST WITH RESPECT TO CLOUD COVER
CLEAR OUT AND IMPACT ON ENHANCING OR HINDERING LLVL COLD AIR
ADVECTION. EXTRAPOLATING UPSTREAM SUBSIDENCE REGION ACRS THE
DAKOTAS/MN AND NORTH CENTRAL IA...CLEARING SHOULD BUILD ACRS THE
NORTHWEST AND WESTERN CWA AFTER 00Z. BUT THIS PROCESS TO BATTLE
SOUTHWESTWARD EXTENT OF THE ABOVE MENTIONED VORT DROPPING ACRS WI
THIS EVENING WHICH MAY DRAG OR MAINTAIN CLOUD COVER CURRENTLY SEEN
ACRS WI AND NORTHEASTERN MN DOWN ACRS AT LEAST THE NORTHEAST HALF OF
THE LOCAL FCST AREA WELL INTO THE EVENING AND OVERNIGHT PERIOD. THUS
CLEAR OUT QUESTIONABLE FOR THE SOUTH AND EAST...BUT WILL PLAY IT A
LATE NIGHT CLOUD DECREASE EVEN IN THOSE AREAS AFTER 09Z TO OBTAIN
THE ADVERTISED LOW TEMPS. WILL GO WITH FLURRIES GETTING WRUNG OUT OF
LINGERING CLOUD DECK THIS EVENING ON EASTERN FLANK OF INCOMING VORT
GRADIENT...AND SOME ACTIVITY MAY BE MORE CHARACTERISTIC OF A LIGHT
SNOW SHOWER ESPECIALLY EAST OF THE MS RVR FROM 21Z-01Z WHILE SOME
LLVL INSTABILITY HANGS ON. JUST AHEAD OF THE CLEARING LINE WHERE
LLVL MOISTURE BECOMES MORE SHALLOW...SUPPOSE A LOW RISK OF SOME
FREEZING DRIZZLE BUT WILL NOT MENTION SUSPECTING A LOW RISK AND BULK
OF TEMP PROFILE IN THOSE AREAS COOLING BELOW -10C. AS FOR THE LOW
TEMPS THEMSELVES...WILL GO WITH A HAPPY MEDIUM BANKING ON CLEAR OUT
ACRS THE NORTHWEST AN WEST HALF BY 06Z...AND POTENTIAL OF DELAYED OR
VARY LATE CLEAR OUT ACRS THE REST OF THE CWA TOWARD TUE MORNING.
THE MIXING WINDS AND EFFECT ON TEMPS THEMSELVES PREVENTING A FULL
BLOWN BOTTOM OUT WILL ALSO HAVE TO BE TAKEN INTO ACCOUNT. ALL THIS
GIVES A GENERAL SPREAD OF -10/-12F ACRS THE NORTHWESTERN CWA...TO
ZERO/+2F ACRS THE FAR SOUTHEAST IN AREAS THAT STILL MAY HAVE PARTIAL
CLOUD COVER COME SUNRISE. THIS ALSO SOME TYPE OF SMOOTHING OF ANOTHER
TEMP GUIDANCE RUN WITH BIG DISCREPANCIES BETWEEN THE MUCH COLDER MAV
LOWS...AND THE MET VALUES. EVEN WITHOUT GOING WITH THE FULL COLD TEMP
POTENTIAL IF SKIES CLEAR OUT QUICKER...SFC WINDS MAINTAINED AT 8-13
KTS IN INCOMING SFC RIDGE PRESSURE GRADIENT WILL PRODUCE WIND CHILLS
IN THE ADVISORY REALM ACRS AT LEAST THE NORTHEAST HALF OF THE DVN CWA
ROUGHLY FROM 06Z-18Z TUE AND WILL GO WITH A WC HEADLINE IN THOSE
AREAS. AGAIN DEPENDING ON EROSION OR MAINTENANCE OF THE VARIOUS CLOUD
DECKS...THERE WILL BE THE POTENTIAL THIS WIND CHILL ADVISORY WILL
HAVE TO BE EXPANDED IN AREAL EXTENT SOUTH AND ESPECIALLY EAST.

TUESDAY...AS PACIFIC NW WAVE AND UPPER JET ENERGY DIGS ACRS THE GRT
BSN AND ENERGIZES THE SOUTHERN STREAM...THE LOCAL FCST AREA TO BE
JUST NORTH OF THE SPLIT STEAM JUNCTURE AND OCCUPIED BY COLD CORE LLVL
RIDGE LOBE FOR A FAIR BUT COLD WEATHER DAY ON TUE. WILL ADVERTISE
HIGH TEMPS STRUGGLING TO GET OUT OF THE SINGLE DIGITS IN ONGOING
CAA...BUT STILL WILL ACTUALLY LEAN TOWARD MILDER MET HIGHS WHICH
HAVE DOWN BETTER DURING THE PAST FEW WEEKS IN SUCH SCENARIOS. THIS
STILL WOULD SUGGEST HIGHS OF 5 TO 7 ABOVE IN THE NORTH...AND IN THE
LOWER TEENS IN THE SOUTH. HIGH CLOUD DECK OFF THE SOUTHERN PLAINS
WINTER STORM WILL FILTER THE INSOLATION ACRS THE SOUTHERN CWA IN THE
AFTERNOON...OTHERWISE EXPECT SUNNY SKIES.     ..12..

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
...DRY WITH A WELCOMING WARMING TREND TO COMMENCE LATE THIS WEEK
THROUGH THIS WEEKEND...

OVERVIEW...REGION REMAINS IN QUIET NW FLOW WITH INITIALIZATION AND
VERIFICATION GOOD.  CHANGE TO ZONAL PATTERN THURSDAY ONWARD TO RESULT
IN SW SFC WINDS AND MUCH WARMER WEATHER BY SATURDAY.  NO SIGNIFICANT
FORCING OR MOISTURE FOR DRY TO MOSTLY DRY WEATHER NEXT 7 DAYS.  NO
MAJOR DIFFERENCES IN SOLUTIONS THROUGH DAY 7. WENT WITH A 60/40 BLEND
OF GFS AND HI-RES ECMWF BASED ON VERIFICATION AND CONTINUITY.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.  REINFORCING SHOT OF ARCTIC
AIR WITH FAIR SKIES TO RESULT IN LARGE DIURNAL TEMPERATURE RANGES.
MINS BOTH NIGHTS TO BE WELL BELOW ZERO WITH WIND CHILLS OF -15 TO
-25F. LOW LEVEL THERMAL FIELDS TECHNIQUES SUPPORT LOCALIZED MINS 3
PLUS DEGREES COLDER POSSIBLE WITH CLEAR SKIES AND DEEP SNOW COVER.
WEDNESDAY MAX TEMPS WITH LOTS OF FEBRUARY SUNSHINE TO REBOUND TO +9
TO AROUND 15 DEGREES WITH POSSIBLY MANY LOCATIONS STILL A FEW DEGREES
TOO COLD WITH BL MIXING AND STRONG DIURNAL HEATING.  THIS AN ISSUE TO
PASS FOR LATER SHIFTS.

THURSDAY AND FRIDAY...WARMING TREND TO START WITH LOCAL TOOLS
SUGGESTING HIGHS MAY STILL BE 3 TO 5 DEGREES TOO COLD FOR LATER
SHIFTS. KEY WILL BE STRENGTH OF SW WINDS DURING THE DAYTIME FOR
MIXING WITH STRONGER MID FEBRUARY SUNSHINE.  KEPT LOWS THURSDAY NIGHT
WITH FAIR SKIES MAINLY ON LOW SIDE OF GUIDANCE THURSDAY AND FRIDAY
MORNING.

SATURDAY THROUGH NEXT MONDAY...CONTINUED MOSTLY FAIR AND DRY WITH
TEMPERATURES TO RISE ABOVE FREEZING TO START SIGNIFICANT MELTING OF
SNOW.  IF ENOUGH SNOW MELTS...HIGHS WELL INTO 40S TO POSSIBLY NEAR
50F SUGGESTED OVER AT LEAST SOUTH 1/2 ON SUNDAY AND POSSIBLY MONDAY
AHEAD OF NEXT COOL FRONT.  LOWS WITH 5 TO 10 MPH WINDS TO LIMIT BL
DECOUPLING TO SETTLE ONLY INTO 20S MOST LOCATIONS.   ..NICHOLS..

&&

.AVIATION...
MAINLY A MVFR CLOUD DECK WITH A FEW PATCHES OF VFR LEVEL CIGS
THROUGH 02Z THIS EVENING...BEFORE CLEARING TRIES TO MAKE HEADWAY
IN THE VCNTY OF THE DBQ AND CID TERMINALS. CLOUD DECK MAY BE MORE
STUBBORN AT BRL AND MLI WITH CLEAR OUT POSSIBLY DELAYED TIL AFTER
06Z TUE. SOME EMBEDDED FLURRIES AND SNOW SHOWERS MAY REDUCE VSBYS TO
4SM AT DBQ AND POSSIBLY MLI THROUGH 01Z...OTHERWISE JUST SOME
SCATTERED FLURRIES AND VSBYS ABOVE 6SM AT THE OTHER SITES UNTIL
CLEAR OUT. PERSISTENT WEST-NORTHWEST SFC FLOW FROM 290-320 DEGREES
DURING BULK OF THE TAF CYCLE. PRESSURE GRADIENT MAY MAINTAIN WIND
SPEED OF 10-15 KTS THROUGH TUE MORNING WITH SOME DRIFTING SNOW
INDUCED OVER RUNWAYS.      ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
     FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-
     JACKSON-JOHNSON-JONES-KEOKUK-LINN-WASHINGTON.

IL...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
     FOR JO DAVIESS.

MO...NONE.

&&

12/NICHOLS
Hazardous weather outlook, Feb 7, 4:23 AM CST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 AM CST MON FEB 7 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-081030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
423 AM CST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

FLURRIES AND AREAS OF LIGHT SNOW ARE EXPECTED TODAY. SNOW
ACCUMULATIONS WILL BE LESS THAN ONE HALF INCH.

TONIGHT...ARCTIC AIR MOVING INTO THE REGION WILL RESULT IN COLD
TEMPERATURES AND BITTER COLD WIND CHILLS. WIND CHILL READINGS MAY
BE AS LOW AS 15 BELOW TO 25 BELOW ZERO TOWARD SUNRISE TUESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ARCTIC AIR MASS WILL LINGER OVER THE AREA TUESDAY THROUGH
THURSDAY. OVERNIGHT LOW TEMPERATURES WILL BE BELOW ZERO OVER MOST
OF THE AREA WITH WIND CHILL READINGS AS LOW AS 15 BELOW TO 25
BELOW ZERO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Wind Chill Advisories in Iowa, 2011Wind Chill Advisories in Illinois, 2011Wind Chill Advisories in Missouri, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.